Alert archive / Ohio / Freeze Warnings in 2006
Freeze Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at Oct 14, 2006, 3:28 PM EDT for 24 counties in Ohio. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2006, 3:28 PM EDT (19:28 UTC)
- Expired
- Oct 15, 2006, 8:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
All 24 counties
Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 141928 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT SAT OCT 14 2006 OHZ003-006>010-017>020-027>031-036>038-047-150330- /O.NEW.KCLE.FZ.W.0002.061014T1928Z-061015T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 328 PM EDT SAT OCT 14 2006 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. COLD AIR FROM LOWER MICHIGAN WILL CONTINUE TO MOVE INTO NORTHERN OHIO THIS EVENING. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S OVERNIGHT. SOME LOCATIONS FROM FINDLAY TO MOUNT VERNON MAY EVEN SEE TEMPERATURES DROP INTO THE UPPER 20S BEFORE DAYBREAK. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ LEINS
2 follow-up statements
000 WWUS71 KCLE 150213 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT SAT OCT 14 2006 OHZ021>023-032-033-151015- /O.EXA.KCLE.FZ.W.0002.000000T0000Z-061015T1200Z/ SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...CANTON... YOUNGSTOWN 1013 PM EDT SAT OCT 14 2006 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. COLD AIR FROM LOWER MICHIGAN WILL CONTINUE MOVING ACROSS NORTHERN OHIO THROUGH THE OVERNIGHT HOURS. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S OVERNIGHT. SOME OUTLYING AREAS FROM CANTON TO YOUNGSTOWN MAY EVEN SEE TEMPERATURES DROP INTO THE UPPER 20S. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ003-006>010-017>020-027>031-036>038-047-151015- /O.CON.KCLE.FZ.W.0002.000000T0000Z-061015T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 1013 PM EDT SAT OCT 14 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. COLD AIR FROM LOWER MICHIGAN WILL CONTINUE MOVING ACROSS NORTHERN OHIO THROUGH THE OVERNIGHT HOURS. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S OVERNIGHT. SOME LOCATIONS FROM FINDLAY TO MOUNT VERNON MAY EVEN SEE TEMPERATURES DROP INTO THE UPPER 20S BEFORE DAYBREAK. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS71 KCLE 150833 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 433 AM EDT SUN OCT 15 2006 OHZ003-006>010-017>023-027>033-036>038-047-151200- /O.CON.KCLE.FZ.W.0002.000000T0000Z-061015T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 433 AM EDT SUN OCT 15 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL BE IN THE UPPER 20S AND LOWER 30S OVER MOST OF THE AREA. THE EXCEPTION WAS IN NORTHWEST OHIO WHERE CLOUDS KEPT TEMPERATURES UP A LITTLE. HOWEVER SKIES WILL STILL LIKELY CLEAR THERE EARLY THIS MORNING ALLOWING TEMPERATURES TO FALL INTO THE LOWER 30S. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 14, 2:55 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 14, 2:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT SAT OCT 14 2006 .SHORT TERM (TONIGHT-MON)... TWO MORE SHORTWAVES TO GET THROUGH BEFORE UPPER TROUGH FINALLY PULLS OUT. FIRST IS DROPPING SE ACROSS MI. BOUNDARY FLOW VEERING BACK TO WSW AHEAD OF TROUGH AND ANTICIPATE THAT THE CURRENT LAKE EFFECT PCPN WILL CONTINUE TO DIMINISH IN WEAK RIDGING AHEAD OF TROUGH. CURRENTLY VERY LITTLE RADAR ECHOES UPSTREAM AND GIVEN THE CONTINUATION OF VERY LOW BOUNDARY LAYER DEWPOINTS AND LACK OF SYNOPTIC MOISTURE DO NOT EXPECT MUCH IF ANY SYNOPTIC PCPN WITH PASSAGE OF TROUGH SO AREAS AWAY FROM THE LAKE SHOULD SEE THE DIURNAL CUMULUS DECREASE THIS EVENING WITH PERHAPS SOME PATCHY MID/HI CLOUDS. TEMPS WILL DROP TO OR BELOW FREEZING OUTSIDE OF LAKE EFFECT AREA AND WILL POST FREEZE WARNING OVERNIGHT AS SOME COLDER SPOTS WILL DROP INTO THE 20S. TROUGH SHOULD SWING ACROSS E LAKE ERIE EARLY TNGT AND FLOW PROGGED TO COME BACK AROUND TO WESTERLY AFTER MIDNIGHT. INVERSION PROGGED TO LOWER AFTER TROUGH PASSAGE BUT SHOULD BE ENOUGH OF A WINDOW THAT WEST FLOW WILL LIKELY GENERATE LAKE EFFECT EAST OF CLE AND NORTH OF YNG. SECOND SHORTWAVE TO CROSS THE LOWER LAKES SUNDAY MORNING AND THEN INVERSION SHOULD FINALLY LOWER ENOUGH TO SQUASH PCPN AND FLOW BACKS TO SW. AGAIN MODELS PREDICT IT TO BE TOO WARM FOR SNOW BUT WITH ENOUGH UPWARD MOTION AND COLD AIR ALOFT AND LOW DEWPOINTS PCPN WILL CHANGE TO SNOW IF IT COMES DOWN HARD ENOUGH. WILL MENTION MIXED RAIN AND SNOW ESPECIALLY INLAND SNOWBELT AREAS. A COATING OF SNOW NOT OUT OF THE QUESTION BUT MOST AREAS WILL LIKELY NOT SEE MUCH IF ANY ACCUM. AS FLOW COMES AROUND TO SW SUNDAY AND SUBSIDENCE INCREASES THE LAKE EFECT AND DIURNAL CLOUDS WILL FLATTEN AND DISSPATE AND SHOULD TURN INTO A NICE DAY. RETURN FLOW AND NICE ISENTRPOIC LIFT DEVELOPS MONDAY UT WITH DRY BOUNDARY LAYER IT WILL TAKE A WHILE TO MOISTEN UP AND ANTICPATE INCREASING MID AND HIGH CLOUDS. SOUTH/SOUTHEAST BOUNDARY FLOW SHOULD REMAIN DRY LONG ENOUGH TO GET THE DAY IN EXCEPT FOR PERAHPS SOME LIGHT SHOWERS NW OH BY LATE IN THE DAY. GFS TEMP GUIDANCE LOOKS BETTER THAN OTHER CHOICES AS GFS SEEMS TO BE HANDLING CLOUDS AND HAS SOME IDEA OF LAKE EFFECT ISSUES ALTHOUGH IT MAY BE WARMING TOO FAST IN THE SNOWBELT FOR SUNDAY. WL NUDGE FCST MAX TEMP UP A CATEGORY IN S FLOW MON ASSUMING THAT RAIN HOLDS OFF. && .LONG TERM (TUE-SAT)... ALL MODELS LOOK PRETTY SIMILAR DURING THE MID WEEK AND CLOSE TO WHAT WAS PROGGED YESTERDAY WITH A BROAD SWATH OF WARM ADVECTION TYPE SHOWERS MOVING EAST ACROSS FCST AREA TUESDAY. MODELS TRYING TO COME TOGETHER ON NEXT FRONTAL PASSAGE ON WEDNESDAY BUT WITH RIDGING ALOFT AND DRIER AIR SWEEPING IN FROM THE SW I SUSPECT THERE WILL BE LITTLE MORE THAN SLIGHTLY LOWER DEWPOINTS FILTER IN AND WE WILL HAVE TO WAIT FOR THE TRUE COLD FRONT UNTIL LATE THURSDAY. WILL TREND FCST IN THIS DIRECTION WITH FAIRLY LOW POPS (SLGT CHC/CHC) WEDNESDAY AND WED NIGHT AND BRING HIGHER POPS BACK ON THURSDAY ALTHOUGH STILL CHANCE CATEGORY POPS FOR NOW. MODELS ALSO HINTING THAT THE BEST CHANCE OF RAIN COULD BE FOLLOWING THE FRONT AND WILL KEEP CHANCE GOING THUR NGT AND IN THE EAST ON FRIDAY. POST FRONT CLOUDS AND RAIN THREAT COULD KEEP TEMPS/DEWPOINTS FROM DROPPING TOO RAPIDLY DURING THE THURSDAY AND FRIDAY PERIOD BUT EVETUALLY SEEMS AS THOUGH SOME PRETTY COLD AIR WILL FILTER IN AGAIN BY NEXT WEEKEND AS MODELS AGAIN TRENDING TOWARD DEVELOPMENT OF A DEEP TROUGH BY NEXT WEEKEND AND SOME LAKE EFFECT RAIN/SNOW POSSIBLE NE OH/NW PA ALTHOUGH WILL ONCE AGAIN HAVE TO WAIT AND SEE IF FLOW IS WEST VS SOUTHWEST FOR PLACEMENT OF LAKE EFFECT. && .AVIATION(18Z-18Z)... WEAK TROUGH MOVED OFF THE LAKE THIS MORNING...SPAWNING SCATTERED SHOWERS AND SNOW SHOWERS WITH BRIEF PERIODS OF IFR VSBYS AND CIGS AT ERI. SUBSIDENCE BEHIND THE WAVE HAS ALLOWED ACTIVITY TO DIMINISH SOMEWHAT AT THE MOMENT...HOWEVER WATER VAPOR IMAGERY SHOWING A SECONDARY WAVE DROPPING INTO WISCONSIN AT THE MOMENT...THIS WILL LIKELY ARRIVE AND MOVE ACROSS LAKE ERIE SOME TIME LATE THIS EVENING. IN THE MEANTIME...WILL KEEP DIURNAL CU/LAKE EFFECT STRATO-CU IN PLACE UNTIL 00Z...THEN SCATTER OUT SITES AWAY FROM THE LAKE AND BRING WINDS DOWN TO AROUND 10KTS. ERIE WILL STILL SEE LAKE EFFECT RAIN SHOWERS IN THE VICINITY THRU THIS EVENING...BUT DO NOT THINK ERI ITSELF WILL BE AFFECTED. AS SHORTWAVE APPROACHES CLOSE TO MIDNIGHT...BROUGHT IN A PERIOD OF LAKE EFFECT SNOW INTO ERI AROUND 03Z AND HELD ONTO IT FOR A FEW HOURS. THINK THAT ONCE SUBSIDENCE MOVES IN...LAKE SNOW WILL DIMINISH MUCH LIKE IT HAS THIS AFTERNOON. KEPT SNOW OUT OF OTHER TERMINALS...ALTHOUGH A FEW FLAKES MAY TRY AND SNEAK INTO CLE AND YNG BUT CONFIDENCE TOO LOW TO INCLUDE IN FORECAST AT THIS POINT. OTHERWISE WINDS WILL GRADUALLY TURN SOUTHWESTERLY BY MID DAY AND RE-DIRECT ANY LAKE PRECIP AWAY FROM THE TERMINALS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FREEZE WARNING NW AND N CENTRAL OH TNGT. PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...LEINS
Hazardous weather outlook, Oct 14, 6:00 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT SAT OCT 14 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 600 AM EDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-151000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 600 AM EDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS ARE EXPECTED ON THE LAKE THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE FROM THIS AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.